Aa
Aa
A
A
A
Close
Avatar universal

side effects

When you start your medicine, such as rb and interferon when do you start to feel the side effects

I'm to start August 28,
7 Responses
Sort by: Helpful Oldest Newest
547836 tn?1302832832
i'm getting my 4th shot tonight and i've experience mild sx mostly on my first shot.  not too much fever and a little bit of eye strain.

the problem right now for me is neutropenia and my doc just put me on neupogen (injection med) which can hopefully keep my wbc high
Helpful - 0
Avatar universal
Thanks for the info on the side effects. Ya'll been real helpful, now one more question.
Is there any company willing to help with the medical bills that keep piling up every
time I have to visit my gast. doctor?  My bill just for stepping into his office is 750.oo
dollars. I pay 50.oo when I go in and then I get the rest of the bill. Luckily, I have a
company willing to help with my medicine bills.
Helpful - 0
320078 tn?1278344720
FAtigue is common and comes with the dropping of the your blood counts. That is probally the biggest side for most everyone.   i could also sleep for days.  The heat also bothers me so i try to stay out of the sun, and if you read about Riba i believe its states something about being in the sun.   I would also agree with NYGril, ask you doc if he will use safety meds if needed.  As far as the antidepressant, i was on wellbutrin for a short time during tx, it didnt help.  Now i am 10 mg of prozac.  the depressions is at bay.

See how you start out and perhaps your sides will be ok.  

Good luck

peace
rita
Helpful - 0
Avatar universal
I started tx with Pegasys and Riba on 6/18.  I, too, felt no side effects, really.  I had a bit of fever, but would not have known it had the house not decided to flood at 3:00 am that same night!!  Anyway, I do my 4th shot tonight (of 48).  I've had a few sides, but they've been minor.  What I have noticed is that progressively, each week, the day after my shot (and a couple more after that, to a lesser degree) I am exhausted.  I mean, I could sleep for 24 hours straight and still feel I've not been to bed yet, tired.  I'm becoming very intolerant of heat, humidity and sun.  Makes me breathless, my head swim, feel shaky and like I might just pass on out.  Not good.  I'm having a few skin issues, but really, it's not been nearly as bad as I've read about on some forums.  Having said that, I believe the meds/fatigue, etc., build over time and I know that things can change at any time.  My WBC & Hemoglobin are dropping, and I believe that accounts for the fatigue increasing.  All the best to you and your upcoming tx.  Woujer
Helpful - 0
Avatar universal
Just like the others said – it seems very individual how you respond to the treatment. My experience was like Rita's. For the first few weeks I had no side effects at all. They built over time.

One thing I would suggest based on my own experience is that you consider going on an antidepressant at the beginning of treatment. I declined even though my doctor offered. I didn't want to take another medication with further side effects. But for me, the interferon definitely affected brain function. I ended up pretty massively depressed. At that point the antidepressant was very helpful but it takes three weeks to kick in, so there is a time lag if you start having problems.

Again, impossible to know if you'll have mental issues, but many people do. If I were starting again, I wouldn't turn down my doctor's offer to start on the antidepressant at the beginning.
Helpful - 0
179856 tn?1333547362
I almost drove myself insane the first night worrying how bad it was going to be. IN fact I passed out for 18 straight hours without moving because I made myself so crazy - my family even came up and poked me to make sure I was breathing!  Nothing happened at all - no flu feeling or fever nothing.

Later different sides did come and go and come and go - unfortunately you wont know until you start how you'll make out but there ARE cures for most of them (the big ones) just make sure your doctor will prescribe you procrit if you become anemic and neupogen if your white blood cells tank - those are the big two that could cause you to have to stop treatment.

Otherwise treatment is not fun and it's very hard but it works and is worth the effort.

Good luck.
Helpful - 0
320078 tn?1278344720
Hello and Welcome

Treatment effects everyone differently.  I did not feel any side effects until I was into my second month.  Everyone responds differently.  I remember taking my first shot and just sitting and waiting to get sick, but it never happended.  You may go through TX with just minor sides.  

Good luck and remember the people will help you through it

peace
rita
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?